MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR

AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR
Model Number HX-810UR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified therapeutic procedure, the clip could not release and the wire came lose while setting up the clip.Additionally, the complete charge 2yk was affected.There was no report of patient harm.This mdr is being submitted to report one of the three clip applicators used during the reported event.This report is linked to the following patient identifiers: (b)(6) which represents each failed clip during the procedure.(b)(6) representing the other two clip applicators used during the procedure.
 
Additional Manufacturer Narrative
The device was not returned to olympus, and is not expected to be returned for evaluation of the reported issue.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained regarding the event and results of the final investigation.The device was manufactured in november 2022, but the specific date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned, the exact cause could not be identified.From the results of the reproduction study in the past, the load exceeding the tolerance was applied to the device and it is likely the event occurred by the following mechanism: 1.Due to some influence during clipping, the amount of operating force increased.2.An excessive tensile load was applied to the operating wire due to the increased operating force.3.The operation wire came out from the caulking part due to the load exceeding the resistance.4.Clip could not be detached from the applicator.The event can be detected/prevented by following the instructions for use which state: ·"do not apply excessive bending, pulling or pressure to this product.It may lead to equipment damage or functional deterioration.·do not round the insertion tube smaller than 20 cm in diameter.The insertion tube may be damaged.·do not use excessive force to operate each part.It may lead to damage of rotating clip device and clip." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was obtained regarding the event: - the reportable malfunction occurred during a diagnostic colonoscopy, hemostasis after therapeutic polypectomy.The procedure was successfully completed with a similar device.Since the clip could not be placed, the mucosa was not grasped.

Brand Name
SINGLE USE RELOADABLE CLIP APPLICATOR
Common Device Name
CLIP APPLICATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18166438
Report Number9614641-2023-01729
Device Sequence Number20468344
Product Code PKL
UDI-Device Identifier04953170421341
UDI-Public04953170421341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-810UR
Device Lot Number2YK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown